MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Headache (1880); Vomiting (2144)
Date of Event 05/01/2023
Type of Reportable Event Death
Event or Problem Description
It was reported a patient death occurred.In (b)(6) 2020, a left atrial appendage (laa) closure procedure was performed, and a 33mm watchman laa closure device was implanted.In (b)(6) 2023, the patient experienced a stroke and died.No further information is available at this time.
 
Additional Manufacturer Narrative
B2: date of death - estimated as death was reported to have occurred in (b)(6) 2023.B3: date of event - estimated as death was reported to have occurred in(b)(6) 2023.
 
Additional Manufacturer Narrative
B2 date of death - estimated as death was reported to have occurred in (b)(6) 2023.B3 date of event - estimated as death was reported to have occurred in (b)(6) 2023.
 
Event or Problem Description
It was reported a patient death occurred.In (b)(6) 2020, a left atrial appendage (laa) closure procedure was performed, and a 33mm watchman laa closure device was implanted.In (b)(6) 2023, the patient experienced a stroke and died.No further information is available at this time.It was further reported the patient experienced headache and vomiting prior to being hospitalized in (b)(6)2023.The patient cause of death was identified as a right m1 occlusion of the middle cerebral artery and a large, hemorrhagic, acute infarct of the right cerebral hemisphere.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17127442
Report Number2124215-2023-29434
Device Sequence Number6457537
Product Code NGV
UDI-Device Identifier08714729838265
UDI-Public08714729838265
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/15/2023
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0025053030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Death;
Patient Age80 YR
Patient SexFemale